Continuing The Regimen Over Peeling Skin?skin peeling flaking red benzoyl peroxide moisturizer irritated
Posted 13 November 2012 - 04:17 AM
As is apparently typical even in the third week, my skin is horrifying at the moment. It's dry, very red, and extremely flakey - as in, every morning when I wake up and look in the mirror, my entire chin and around my nose is literally covered by stiff, dry skin that sometimes flakes off to touch and is sometimes still a little stuck. While the normal acne I had is gone, I'm now getting this bizarre kind of whitehead which is not infected, but involves large amounts of pus being trapped by the dead skin layer. I know, gross right?
Anyway, even gently sloughing off most of this skin in a warm shower with nothing but my hands causes my skin to go bright red for a full 24 hours, and not all the skin comes off - plenty of it is still attached and I'd really have to scrub to remove it - not a good idea.
What I was wondering is whether I should change how I'm applying the regimen due to the current state of my skin. Most days I just leave any skin that doesn't come off easily attached to my face so I don't cause any further irritation and apply the rest of the regimen on top of it, but will this possibly be making my problem worse somehow? Any suggestions you have to combat this would be great - I don't want to give up on the regimen, but it's really taking its toll on my self-esteem right now - it's way worse than the acne I had!
Just to preempt these suggestions - I've already massively increased the amount of moisturiser I use to attempt to combat this to no avail. I apply moisturiser after the bp until my skin no longer feels dry, which can be three or even four pumps, and sometimes in two separate applications. I also started with a very small amount of bp and am still not up to the full dosage.
Posted 13 November 2012 - 07:26 AM
Don't let this put you off the regimen, what you're experiencing happens to almost everyone who uses/used it.
Posted 13 November 2012 - 04:00 PM
Posted 13 November 2012 - 09:36 PM
-Andy Pack: I avoided using the AHA because I thought it might end up increasing the irritation, but if it worked for you I'll definitely give it shot, I don't have a lot to lose. Thanks for the suggestion!
Posted 13 November 2012 - 10:17 PM
AHA is wonderful stuff and it definitely helped with my dryness when I introduced it, but at 3 weeks you may be a little bit too early into the regimen to start using it, especially as you are not yet using the full dose of BP yet. If you do start to use AHA+ then I would strongly recommend that you 'water' it down by mixing it with moisuriser first.
It sounds like you are using plenty of moisturiser, which is great. I also had to apply extra layers throughout the day, but also a few drops of jojoba oil helps if you're not already using it. Another thing that really helped me in the first month was taking a break fromt the BP for 24 hours (so two applications). It gave my skin a chance to catch its breath before resuming again. That really helped me.
But when I introduced AHA at the 5 week mark that really made a difference, but i was already using the full amount of BP and was almost close to being clear of acne.
Good luck with it and hang in there. It does get better and you've come so far, so acne free skin is just around the corner.
Posted 18 December 2012 - 09:04 PM
Another thing that really helped me in the first month was taking a break fromt the BP for 24 hours (so two applications).
I agree with AyeAye, Give your skin a break, also, try using BP only once a day, that works for a lot of people, I am 1 year into the regimen and I only EVER use BP once a day at the most
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users